[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1976

Sunscreens Containing Aminobenzoic Acid Esters

Arch Dermatol. 1976;112(4):554. doi:10.1001/archderm.1976.01630280072022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The observation by Parrish et al (Arch Dermatol 111:525, 1975), regarding a burning sensation after the application of a mixture of padimate A and aminobenzoate glyceryl (Eclipse), has been reported previously. Katz (Arch Dermatol 101:466, 1970) observed that, for three of nine subjects, padimate A (Block Out), a formulation of aminobenzoic acid (PABA) and its dimethyl ester, caused burning and erythema at the site of application within 15 minutes after sun exposure. That sunscreens containing esters of PABA, eg, padimate A (Pabafilm, Block Out), aminobenzoate glyceryl (Sea & Ski), cause burning and erythema following sun exposure has also been reported in Medical Letter on Drugs and Therapeutics (16:60, 1974).

First Page Preview View Large
First page PDF preview
First page PDF preview
×